Thunderstorm Wind, Jefferson
- When
- June 25, 6:40 PM MST
- Where
- Jefferson County, 6.69 mi WSW of Jefferson Co Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.870, -105.240
A thunderstorm produced a peak wind gust to 60 mph north of the CO93 and CO72 Junction.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A thunderstorm produced a peak wind gust to 60 mph north of the CO93 and CO72 Junction.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 4:46 PM MST, 1 hour 54 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 546 PM MDT Thu Jun 25 2020 .SHORT TERM...(This evening through Friday) Issued at 324 PM MDT Thu Jun 25 2020 Becoming a relatively active thunderstorm afternoon day across Colorado, but so far storms are mainly on the weaker side with impacts of strong winds, brief rain and possibly some small hail. Surface dewpoints have mixed out into the 30s across the urban corridor and mainly 40s over the Eastern plains resulting in surface based CAPE generally under 1000j/kg. Storms will be outflow and boundary driven this afternoon with one convergence boundary draped across Lincoln and Washington counties, while several outflow boundaries have worked southward out of Weld and Larimer counties. Expect most storms to be under severe limits but can't rule out a few severe storms with high winds over the far eastern zones. For tonight, a weak cold front will move southward across the plains from 04-07z as winds shift to the north. Increasing low level moisture is expected behind the front and even some possible low stratus late tonight through Friday morning. A few showers and storms may still be ongoing given some frontal lift expected until later tonight. For Friday, temperatures will be cooler behind the front with high temperatures around 80 degrees. The big question will be how much thunderstorm activity we get and the potential for strong or severe storms? Latest NAM soundings show very stable airmass and strong inversion 700mb until late afternoon and then most storms will be confined to elevated terrain of the Palmer Divide with near zero chances over Denver. The high resolution HRRR on the other hand is rather bullish and sending a whole line of convection marching from west to east over the whole plains after 19z. This seems excessively bullish and think it may take a while for convection to get going on the plains. For now will play a bit in the middle but focus the higher pops over higher terrain and for a mid/late afternoon target time of initiation. If and when storms do fire there will be ample CAPE of 1500j/kg and sufficient mid level flow for a few severe storms with damaging winds and hail the main threats. Moisture levels also are up with precipitable water values progged to be around an inch by late afternoon over much of the plains. .LONG TERM...(Friday night through Thursday) Issued at 324 PM MDT Thu Jun 25 2020 Model discrepancies continue Friday night as the wave of convection pushes east across the plains. Will keep the chance to likely PoPs across the plains during the evening and then exit it out after midnight. There still may be some lingering storms over the far corner into the early morning hours. Storms during the evening will continue to have the possibility of being strong to severe, east of a line from Cheyenne to Last Chance. A surface lee trough will begin to develop along the urban corridor overnight to flush out the higher dewpoints to the east. The upper trough over Utah and down into Arizona Saturday morning will move east over the state Saturday. Look for slightly drier and slightly warmer conditions across the area, with another round of afternoon and evening thunderstorms. Could still see some strong storms over the far eastern plains, as CAPES will be 1000-2000 J/kg, depending on whether you're following the weaker GFS or stronger NAM. Hail and strong outflow gusts would be the main issues. Sunday temperatures will be increasing as flow aloft turns southwesterly from a large Pacific trough dropping into the Great Basin. Afternoon and evening storm coverage will be less, as well as the strength as the best moisture moves north and east. Likely will only see a few isolated storms over the high country and that is it. The upper trough will slow its movement Monday before it starts to lift northeast. Temperatures will likely stay similar to Sunday's readings, and moisture will slightly increase, but still staying isolated to scattered in coverage mainly over the high terrain. The bigger concern will be fire weather as southwesterly winds will be increasing as the jet ahead of the upper trough moves overhead. Tuesday should be cooling as the upper trough will move overhead and bring lower heights. Better storm coverage but weak winds aloft will result in better chance for wetting rains. Northwesterly winds on the backside of the trough Wednesday should bring even cooler temperatures with more shower and storm coverage. Upper ridging will then move up from the south for the rest of the work week for warmer and drier conditions. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 541 PM MDT Thu Jun 25 2020 Afternoon showers and thunderstorms have died out, with another round in the mountains to move out to near TAF sites before sunset. Multiple colliding outflow boundaries make wind forecast difficult, with low confidence in wind direction through this evening. Toward 05-06z timeframe a weak front will shift wind around to the north for a few hours, then return to south then east. Potential for MVFR cigs in the 08-12z timeframe, then improving to VFR after 12z. Afternoon showers and thunderstorms on Friday again, with variable wind and gust potential to 20 to 30 kts. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Hanson
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 956 AM MDT Thu Jun 25 2020 COZ030>051-261600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 956 AM MDT Thu Jun 25 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains around the noon hour, and then spread over the urban corridor and plains during the afternoon and early evening hours. Most of the storms will only produce light rain, but a few could produce wind gusts up to 50 mph. There is a marginal risk of severe thunderstorms near the Wyoming and Nebraska borders. A few of these storms could produce wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday It will be cooler on Friday with a better chance of showers and thunderstorms across the region due to cold front expected to push in overnight tonight. Upslope flow bringing in higher dewpoints and better shear will allow for a marginal risk of severe thunderstorms through the afternoon and evening. The area with the best chance for these stronger storms will be from the Continental Divide east across the foothills, urban corridor and plains. Large hail, strong and damaging outflow winds, and even the chance for a weak tornado or two. Locally heavy rainfall will also be possible. Those with plans to be outdoors should remain alert, and have a way to receive weather warnings. Warmer and drier weather returns for Saturday through Monday, with fire weather concerns increasing, before a brief cool down will occur Tuesday and Wednesday. Otherwise, there will be a chance of thunderstorms each afternoon and evening, mainly over the foothills and adjacent plains for Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
Special Weather Statement National Weather Service Denver CO 720 PM MDT Thu Jun 25 2020 COZ039-040-043-260200- Central and South Weld County CO- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 720 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...WESTERN ARAPAHOE...BROOMFIELD...DENVER...NORTHEASTERN JEFFERSON...WESTERN ADAMS AND SOUTHEASTERN BOULDER COUNTIES UNTIL 800 PM MDT... At 717 PM MDT, thunderstorms over the mountains and foothills, west of the Urban Corridor were causing strong westerly outflow winds. Wind gusts of 40 to 50 mph can be expected as the outflow moves across the Urban Corridor over the next 45 minutes. Locations impacted include... Denver, southwestern Aurora, eastern Lakewood, Thornton, southeastern Arvada, Westminster, Centennial, Longmont, Broomfield, Commerce City, , Northglenn, Brighton, Englewood, Wheat Ridge, Lafayette, Louisville, Erie, Greenwood Village and Federal Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3957 10512 4019 10513 4021 10479 3957 10480 TIME...MOT...LOC 0117Z 270DEG 35KT 3993 10499 RJK
The Denver radar (KFTG), 60 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2020Every state in 2020This day in weather historyWarnings in Colorado, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890778.